MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Model Number M003C1775ST0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Device was returned for analysis, the device was received and the reported lot number was confirmed from the packaging label.During visual inspection, the catheter was seen to be broken.During functional testing, a mandrel was advanced and felt resistance at the point of damage.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there wasn't any damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient.The damage noted to the device would be indicative of the as reported defect.It was seen that the catheter shaft was broken which would account for the difficulty advancing the stent.This defect was a direct cause of the reported issue.The catheter most likely broke during the procedure due to some procedural/anatomical factors encountered during use leading to the reported and analyzed defects.Based on the investigation results and available information, an assignable cause of procedural factors will be assigned to the reported and analyzed events 'catheter hub friction', 'catheter shaft friction' as well as the analyzed ¿catheter shaft broken/fractured during use'.
 
Event or Problem Description
It was reported that the during the procedure, resistance was felt when guiding the subject catheter to the middle cerebral artery with the guidewire used.Physician then replaced the guidewire with the same product and the procedure was continued.A stent was then inserted into the subject catheter and physician noted there was resistance.Physician felt a strong resistance in front of the target site when attempting to place stent.As physician pushed the stent forward, the tip of the stent was protruding to the outside of the subject catheter in front of the second marker.Physician proceeded to remove the subject catheter and stent from patient.Both devices were replaced with the same products and the procedure continued and was completed successfully with no clinical consequences to the patient.Analysis of the returned subject catheter revealed that the device had fractured during use.Therefore, based on this information the event is deemed reportable and emdr will be filed.

Brand Name
EXCELSIOR XT-17 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11220341
Report Number3008881809-2021-00045
Device Sequence Number11582279
Product Code DQY
UDI-Device Identifier07613252714866
UDI-Public07613252714866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2021
Device Model NumberM003C1775ST0
Device Catalogue NumberM003C1775ST0
Device Lot Number22024438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2021
Initial Report FDA Received Date01/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1